Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Safer Sex & Birth Control » Switching Pill

 - UBBFriend: Email this page to someone!    
Author Topic: Switching Pill
KrazeeCaramel94263
Neophyte
Member # 43547

Icon 1 posted      Profile for KrazeeCaramel94263     Send New Private Message       Edit/Delete Post 
I have been on Levora .15/.03 for over a year and the nausea has never subsided even if I take the pill with food.

The doctor is switching me to Ortho Tri Cyclen Lo which is .18/.025, .215/.025, .25/.025. I am going from Levora which is levonorgestrel and estrogen to a higher dose of norgestimate and lower estrogen.

I know that the pills affects every person differently, but how might this change in hormones affect me?

I have been on the pill for 9 years first nordette then lo ovral then levora and seen OTC lo. It scares me because my body has not released in egg in so long that can't be healthy. Also I have read so many pill stories on here that it kind of scares me. Side effects good such as breast enlargement and clearing up acne to the bad hair loss and more nausea. One that scared me the most was one about going to the pill with less estrogen and her body tried to ovulate and produced ovarian cysts, is this something I should be concerned about. My health dept switched me to the OTC lo which I will start in 3 wks but dint tell me anything about it... I have done a lot of research but still nervous. All the pills I been on no change... nausea, NO sex drive [Frown] and bad vaginal dryness will OTC lo help with this or might it just be the same...?

Thanks Scarleteen and helpers!

Posts: 38 | From: Michigan | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
BrightStar171
Peer Ambassador
Member # 64549

Icon 1 posted      Profile for BrightStar171     Send New Private Message       Edit/Delete Post 
Unfortunately, there really isn't a way to tell whether you'll experience certain side effects, or any side effects at all, with a certain type of pill. Even your doctors, who have your full medical history, can't usually predict that- it's why finding the right pill for you is so often just a process of trial and error. What that means is, you might have any of the side effects discussed for Ortho Tri Cyclen, or you might have no side effects, and there's really no way to tell before trying it. (Just remember, if you ARE experiencing severe side effects, talk to your doctor sooner rather than later!)

While we don't necessarily know all the possible long-term effects of taking ovulation-suppressing hormones over a many-year period, there's no reason to believe that it's particularly unsafe- many women have done it and have gotten along just fine. If this is something you're concerned about, you should really talk to your doctor, rather than reading up about it online, where anybody can claim to be anyone, and say anything, and there aren't very many measures of reliability. (Actually, that advice goes for looking up anything medical online. [Smile] )

(And about the ovarian cyst thing- one thing I've read is that while the pill can, for some people, increase the risk of ovarian cysts, it's actually more likely to decrease the risk of them. As in, that's what it does for most people.)

Finally, you don't say in your post why you're taking the pill, but if you're taking it only for contraceptive purposes, have you considered switching to a non-hormonal method of birth control, like the IUD?

Posts: 100 | From: Virginia, USA | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
KrazeeCaramel94263
Neophyte
Member # 43547

Icon 1 posted      Profile for KrazeeCaramel94263     Send New Private Message       Edit/Delete Post 
I started the pill when I was 15 for bad cramping but now it is for pregnancy prevention. I go to the Health Dept because I have have plan first with them and it doesnt cost me anything based on my income. I dont go to a regular doctor because I don't have insurance and my doctors office is catholic and they dont believe in birth control. The Health dept is always having cut backs so its like every year that I go its a diff dr i see.

I have been on birth control forever lol, and I have no sex drive and it is a strain on my relationship not a big one but it does complicated things sometimes. Sometime in the next couple years I think Im going to just stop taking because we do want a child. I have thought about the nuva ring or iud but they just dont sound like they are for me....

I do know that the hormones affect everyone differently and most of my research was on this site. I know that the internet cannot be reliable or always trusted.

Thank you so much for your response.

Posts: 38 | From: Michigan | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
I'm not quite sure what you're asking.

Are you asking if it's your pill that is responsible for your lack of desire for sex?

If so, have you ever felt you did have a desire for sex before?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
KrazeeCaramel94263
Neophyte
Member # 43547

Icon 1 posted      Profile for KrazeeCaramel94263     Send New Private Message       Edit/Delete Post 
I was asking if there would be a significant change from switching to a pill with less estrogen and higher norgestrel from levora to OTC lo. Before I was sexually active I would get a I guess "horny" feeling but was not sexually active I have been on the pill since I was 15 and have never had that feeling again.

I was just hoping maybe the new pill would makes things better idk...

Posts: 38 | From: Michigan | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
I think the tricky part is that we can't know if this IS about your birth control at all.

But am I getting you right in hearing that when you were on the pill in the past, you have felt sexual desires you since have not experienced?

Is this relationship your first sexual relationship? If not, have you ever felt sexual desire in other sexual relationships? have you ever in this one? And are we talking about for ANY kind of sex or physical affection, or just some kinds?

(I ask these things because the pill = NO sex drive for someone would be highly unusual, so I want to see if we can get a better sense of if this is even about your pill at all.)

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
KrazeeCaramel94263
Neophyte
Member # 43547

Icon 1 posted      Profile for KrazeeCaramel94263     Send New Private Message       Edit/Delete Post 
This is not my first sexual relationship, I have never really had desire in any of them. In my current relationship there has been but its a lot of work. Lots of foreplay (hour or two) will make sex feel better but not so much as feeling "horny". It seems like no matter what I cannot get wet. We do use lube but he usually gets all dried out when we use astroglide. The dr at health dept said that the pill could be a big contributer to the whole sex and dryness issue. She told us to use vegetable oil or olive oil for lube.

I think theres just something wrong with me... My younger sister is a sex aholic I just dont get it...

Posts: 38 | From: Michigan | Registered: Aug 2009  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
So, what you're calling foreplay: do you have a desire for THAT? Does that feel good? And when you say sex, then, do you only mean intercourse?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3